Drug-induced gynecomastia: an evidence-based review

@article{Deepinder2012DruginducedGA,
  title={Drug-induced gynecomastia: an evidence-based review},
  author={Fnu Deepinder and Glenn D Braunstein},
  journal={Expert Opinion on Drug Safety},
  year={2012},
  volume={11},
  pages={779 - 795}
}
Introduction: Drugs are estimated to cause about 10 – 25% of all cases of gynecomastia. Over the course of several decades, multiple medications have been implicated in the development of gynecomastia mostly in the form of case reports and case series. However, these reports suffer from a multitude of deficiencies, including poor quality of evidence. Areas covered: Studies were selected for this review by performing an extensive electronic and hand-search using BIOSIS, EMBASE and Medline, from… Expand
Efavirenz induced gynecomastia, hidden reality: a case series
TLDR
The incidence of gynaecomastia is increasing in men with HIV on HAART therapy, proper identification and management will promote better drug adherence. Expand
Gynecomastia in a Patient Taking Meloxicam—A Case Report
TLDR
This case presents an instance in which the NSAID, meloxicam, was the only identified variable in a patient who developed unilateral gynecomastia, and his breast tenderness and abnormal exam resolved spontaneously within 4 weeks of cessation ofmeloxicam therapy. Expand
Gynecomastia: Etiologies, Clinical Presentations, Diagnosis, and Management
TLDR
A concise review of the common presentation, etiologies, diagnosis, and treatment of gynecomastia should aid healthcare professionals who may encounter patients with this condition in their practices. Expand
Efavirenz-induced gynecomastia in a prepubertal girl with human immunodeficiency virus infection: a case report
TLDR
Timely recognition of gynecomastia as a side-effect of efavirenz is important in order to intervene while the condition may still be reversible, to sustain adherence to ART and to maintain the sociopsychological health of the child. Expand
Do Adolescents with Gynecomastia Require Routine Evaluation by Endocrinology?
TLDR
The authors’ data suggest that referral for surgery is warranted if gynecomastia persists beyond 16 years of age and do not suggest routine endocrinology workup, as it adds little value. Expand
A case series of efavirenz induced gynaecomastia
TLDR
The present study presented a series of two cases that developed ultrasound confirmed gynaecomastia following efavirenz containing HAART, and suggested that proper identification and management will promote better drug adherence. Expand
Spironolactone-Induced Unilateral Gynecomastia
TLDR
A 52-year-old male patient receiving multiple antihypertensives including hydrochlorothiazide presented with muscle weakness and easy fatigability and spironolactone was added, and within a month of stopping the drug, pain in the right breast subsided followed by decrease in size of swelling. Expand
Gynaecomastia—pathophysiology, diagnosis and treatment
TLDR
Gynaecomastia (enlargement of the male breast tissue) is a common finding in the general population, and administration of androgens might be helpful, as might antiestrogen therapy in men with endogenous overproduction of estrogens. Expand
Gynaecomastia in 786 adult men: clinical and biochemical findings.
TLDR
This study demonstrates the importance of a thorough examination and provides a comprehensible examination strategy to disclose the underlying pathology leading to the development of gynaecomastia in adulthood. Expand
α1-Adrenergic receptor antagonists and gynecomastia. A case series from the Italian spontaneous reporting system and VigiBase™
TLDR
The cases of gynecomastia associated with α1A-adrenergic receptor antagonists in the Italian spontaneous reporting system database and in the World Health Organization ICSRs database are analyzed, focusing on tamsulosin use. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 175 REFERENCES
Gynecomastia Associated with Fenofibrate
TLDR
Although fenofibrate-induced gynecomastia appears to be uncommon, patients receiving this medication should be monitored for this adverse drug reaction. Expand
Gynecomastia Possibly Induced by Rosuvastatin
TLDR
Clinicians should be aware of the possibility of adverse endocrine reactions when statins are prescribed, including newer agents such as rosuvastatin, after a 57‐year‐old man who developed bilateral gynecomastia after 2 months of rosuVastatin therapy. Expand
Gynecomastia during phenothiazine therapy.
TLDR
The subsequent course of one of these patients appears to make the possibility of a causal relationship between the phenothiazine therapy and the gynecomastia even more likely, and a review of the experience in the hospital uncovered an additional case. Expand
Venlafaxine-Induced Gynecomastia in a Young Patient: A Case Report
TLDR
From the laboratory findings of an increase in prolactin and estradiol levels and no change in testosterone level and normal hepatic, renal, and thyroid function during venlafaxine therapy, the gynecomastia seen in the case may have been due to an impaired balance in the serum estrogen-serum androgen ratio, whatever the mechanism. Expand
An unusual case of gynecomastia associated with soy product consumption.
  • Jorge Martínez, J. Lewi
  • Medicine
  • Endocrine practice : official journal of the American College of Endocrinology and the American Association of Clinical Endocrinologists
  • 2008
TLDR
This is a very unusual case of gynecomastia related to ingestion of soy products and health care providers should thoroughly review patients' dietary habits to possibly reveal the etiology of medical conditions. Expand
Golf‐Inhibiting Gynecomastia Associated with Atorvastatin Therapy
TLDR
3‐hydroxy‐3‐methylglutaryl coenzyme A reductase inhibitors (statins) should be considered as a potential cause when evaluating otherwise unexplainable cases of gynecomastia in patients taking these drugs. Expand
Gynaecomastia Associated with Proton Pump Inhibitors
TLDR
Considering the widespread use of PPIs, gynaecomastia may affect a large number of patients and doctors should be aware of this potential adverse reaction when prescribing PPIs to their patients over long periods of time. Expand
[Drug-induced gynecomastia].
TLDR
Criteria of the French method for determining drug causality are discussed and sex hormones, antiandrogens, are frequently involved as well as spironolactone, cimetidine, verapamil and cancer chemotherapy. Expand
Gynecomastia associated with calcium channel blocker therapy.
TLDR
The Division of Epidemiology and Surveillance, within the US Food and Drug Administration (Rockville, Md), has received 31 reports of gynecomastia occurring after the use of these drugs. Expand
Diagnosis and treatment of hyperprolactinemia: an Endocrine Society clinical practice guideline.
TLDR
This evidence-based guideline was developed using the Grading of Recommendations, Assessment, Development, and Evaluation (GRADE) system to describe both the strength of recommendations and the quality of evidence for diagnosis and treatment of hyperprolactinemia. Expand
...
1
2
3
4
5
...